[Skip to Content]
[Skip to Content Landing]
Article
January 1981

'Sarcoidosis' and Sarcoid-like LesionsTheir Occurrence After Cytotoxic and Radiation Therapy of Testis Cancer

Author Affiliations

From The Johns Hopkins Oncology Center and the Department of Medicine (Drs Trump, Ettinger, and Dragon), The Johns Hopkins University School of Medicine; and the Department of Medicine (Dr Feldman), South Baltimore General Hospital and Mercy Hospital, Baltimore.

Arch Intern Med. 1981;141(1):37-38. doi:10.1001/archinte.1981.00340010033010
Abstract

• Mediastinal, paratracheal, and hilar adenopathy developed in two patients during or shortly after adjunctive cytotoxic or radiation therapy for nonseminomatous testis cancer. Lymph nodes obtained by mediastinoscopy contained multiple noncaseating granulomas with no histologic evidence of testis cancer. A Kveim test in one patient was positive. These patients were believed to have sarcoidosis with mediastinal lymphadenopathy that resolved without specific therapy. The temporal relationship between the administration of antineoplastic therapy and the development of granulomatous mediastinal adenopathy in these two patients and in one patient previously described suggests a relationship between such therapy and sarcoidosis.

(Arch Intern Med 141:37-38, 1981)

×